return to home page



Dr. Alan Altman's Archives  

  



Dr. Alan Altman's Archives Q&A's
Name: Kathi

Question:
Three weeks ago I began HRT..(49 years old) 1 mg of Estrace daily with Prometrium, 200mg on days 16-25. I noticed slight tingling in my arms and legs but since it was slight, I ignored it. After 7 days of Prometrium my left arm went numb. I also had the sensation that my veins in my arms and legs were on fire. I stopped and went to my internist the next day. She seemed puzzled by my reaction but apparently did not think I was in immediate danger. Now, one week later, my arm feels better but still tingles from time to time. Do you know what might have caused such a reaction ?

Answer:
It's possible that if your hormones have been low and you suddenly go on HRT, you can get a reaction like this. What I would tell my patients to do is stay off of everything for a month, then begin with a very low dose patch, alone for a month or two. Then I would add the progesterone if the estrogen has been well tolerated. This way, if your symptoms recur, you'll know what's causing them. Good luck!

Dr. Alan Altman

Author of "Making Love the Way We Used To...Or Better."

Visit AlanAltmanMD.com

This is general information and is not intended as a substitute for an examination by your own personal physician.

Back to Return to Doctor Warner's Page archives